Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 18, 2012Muscogee County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 18, 2012, 8:57 PM EDT for Muscogee County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 8:57 PM EDT (00:57 UTC)
Expired
Jul 18, 2012, 9:45 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA

County Muscogee County, GA

The radar

The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1133 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS82 KFFC 190057
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT WED JUL 18 2012

GAZ078-079-089-190145-
857 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE AND HARRIS COUNTIES UNTIL 945 PM EDT...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM BETWEEN HAMILTON AND CATAULA...MOVING SOUTHEAST 
AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE AND HARRIS COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...
CATAULA...WAVERLY HALL...ELLERSLIE...MIDLAND...FLAT ROCK...UPATOI...
NORTH FORT BENNING AND BOX SPRINGS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3279 8480 3254 8456 3252 8457 3253 8465
      3252 8468 3252 8471 3242 8477 3242 8479
      3267 8498
TIME...MOT...LOC 0057Z 327DEG 16KT 3266 8482

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 7:35 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 18, 7:35 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT WED JUL 18 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LOW SEEN ON WATER VAPOR IMAGERY WAS LOCATED OVER EAST CENTRAL
GEORGIA THIS AFTERNOON. THIS FEATURE HAS BEEN ACTIVE IN HELPING TO
KEEP INCREASED MOISTURE ACROSS THE CWA AND THUS ENHANCING OUR
COVERAGE OF AFTERNOON CONVECTION. OVERNIGHT...THE UPPER LOW IS
PROGGED TO OPEN INTO A TROUGH OVER THE CWA THAT WILL REMAIN IN PLACE
ACROSS THE CWA THROUGH THE SHORT TERM...THUS EXPECT THE ACTIVE
PATTERN TO CONTINUE. SFC TROUGH ACROSS SOUTHEAST GEORGIA WILL WEAKEN
THROUGH THE SHORT TERM.

WITH PLENTY OF MOISTURE ACROSS THE CWA...DIURNAL HEATING AND UPPER
LEVEL IMPULSES MOVING ACROSS THE CWA...EXPECT CHANCE TO LIKELY POPS
DURING THE AFTERNOON AND EVENING TODAY AND THURSDAY AND SLIGHT
CHANCE OVERNIGHT. WITH UPPER LEVEL FEATURE ACROSS THE
AREA..CONVECTION HAS BEEN ABLE TO CONTINUE THROUGH THE OVERNIGHT
HOURS. HIGH MUCAPE VALUES AGAIN TOMORROW WITH THE GFS FORECASTING
AROUND 3000 J/KG. WITH FORCING AND HIGH INSTABILITY...ISOLATED SVR
IS A POSSIBILITY AGAIN ON THURSDAY. 12Z FFC SOUNDING SHOWED PWS OF 2
INCHES. EXPECT SIMILAR VALUES AGAIN ON THURSDAY SO WILL HAVE TO
CONTINUE TO MONITOR FOR LOCALIZED FLASH FLOODING POTENTIAL WITH SLOW
MOVING STORMS.

MAX TEMPS ARE CLOSER TO THE MAV ON THURSDAY. THINK THE MET WAS A
LITTLE TOO LOW AND GIVEN SOME SUN EXPECTED TOMORROW SHOULD SEE UPPER
80S TO LOW 90S. MIN TEMPS ARE CLOSE TO MAV/MET BLEND.

11

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LATEST GUIDANCE CONTINUES TO BE IN GENERAL AGREEMENT WITH THE
MAJORITY OF THE INFLUENCING FEATURES THROUGHOUT THE LONG TERM...
HOWEVER THERE ARE SOME DIFFERENCES IN THE EXTENT OF THE AVAILABLE
MOISTURE FIELD ACROSS THE FORECAST AREA ON SUNDAY AND INTO EARLY
NEXT WEEK. AS HIGH PRESSURE FILTERS BACK INTO THE AREA FROM THE
SOUTHEAST COAST... THE GFS KEEPS MUCH OF THE HIGHER LAYER RH VALUES
ACROSS NORTH AND CENTRAL PORTIONS OF THE AREA AND ALSO ADVECTS IN A
SLUG OF TROPICAL MOISTURE FROM THE SOUTH BY MONDAY INTO TUESDAY. THE
ECMWF SUGGESTS MUCH OF THE NORTHERN MOISTURE WILL BE PUSHED NORTH OF
THE AREA AS THE HIGH BUILDS IN AND HAS MUCH LESS IMPRESSIVE TROPICAL
MOISTURE COMING IN FROM THE SOUTH. THIS WILL BE SOMETHING TO MONITOR
IN FUTURE MODEL SOLUTIONS...HOWEVER DUE TO UNCERTAINTY IN FORECAST
THIS FAR OUT...HAVE DECIDED TO CONTINUE CURRENT FORECAST WHICH LOOKS
LIKE A REASONABLE COMPROMISE IN ASSOCIATED CHANCE POPS FOR PORTIONS
OF THE AREA. RAISED MAX TEMPS A BIT ON WEDNESDAY PER LATEST MEX
GUIDANCE. ALL ELSE APPEARS TO BE ON TRACK...MADE NO OTHER CHANGES.
PREVIOUS DISCUSSION FOLLOWS...

03

LONG TERM /FRIDAY THROUGH TUESDAY/...
/ISSUED AT 350 AM EDT WED JUL 18 2012/
EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL
LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED
ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS
OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN
ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP
COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE
GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS
FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE
TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL
GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE
GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT
PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS
SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND
LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED
CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO
HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS.

BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC
ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE
RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS
SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE
SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH
LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE
FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE
REMAINDER OF THE EXTENDED FORECAST PERIOD.

AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB
TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE
WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD
COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH
TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW
OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM
2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY.

WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE
WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST
SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR
FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5
INCHES...WITH LOCALLY HEAVIER AMOUNTS.

31

&&

.AVIATION...
00Z UPDATE...
CONVECTION CONTINUES ACROSS MUCH OF NORTH AND CENTRAL GEORGIA AND
WILL WATCH FOR ANY IMPACTS TO TAF SITES. CONVECTION SHOULD DIMINISH
THROUGH THE EVENING. VFR FOR MUCH OF THE NIGHT EXCEPT POSSIBLY SOME
LOCAL MVFR CEILINGS AND VISIBILITY AFTER 06Z DUE TO EVENING RAINS.
LIGHT AND VARIABLE WINDS OVERNIGHT BECOMING WEST TO NORTHWEST 5 TO
10KT AFTER SUNRISE. SIMILAR PATTERN FOR THURSDAY AFTERNOON WITH
SCATTERED CONVECTION.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON MORNING STRATUS. MEDIUM TO HIGH ON ALL OTHER ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  72  93 /  50  50  30  50
ATLANTA         72  90  72  91 /  50  60  30  50
BLAIRSVILLE     68  88  68  86 /  40  60  30  60
CARTERSVILLE    69  92  70  91 /  40  60  30  60
COLUMBUS        72  91  73  91 /  50  60  30  50
GAINESVILLE     73  90  72  90 /  40  60  30  60
MACON           72  92  72  93 /  50  60  30  40
ROME            70  92  72  92 /  40  60  30  70
PEACHTREE CITY  69  90  71  91 /  50  60  30  50
VIDALIA         73  93  75  94 /  40  50  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....03/31
AVIATION...41
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT WED JUL 18 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
508 AM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA
TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE
ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE.
THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND
10 PM.

.DISCUSSION...
AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA
TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST
AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS
THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800
J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE
ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN
BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS
AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN
CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER
VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S
SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND
RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF
HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND
FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT
SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 18, 7:22 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
722 PM EDT WED JUL 18 2012

GAZ005-190030-
722 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MURRAY COUNTY UNTIL
830 PM EDT...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR VERY HEAVY
RAIN HAS FALLEN OVER CENTRAL AND SOUTHERN PORTIONS OF MURRAY COUNTY
SINCE AROUND 600 PM EDT. AREAS AROUND CHATSWORTH HAVE RECEIVED
BETWEEN AN INCH AND A HALF TO TWO AND A HALF INCHES. ALTHOUGH THE
RAIN HAS DECREASED IN INTENSITY...HIGH WATER ON CREEKS AND STREAMS
AND MINOR STREET FLOODING WILL LIKELY CONTINUE THROUGH 830 PM.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS ACROSS MURRAY
COUNTY...INCLUDING AREAS AROUND RAMHURST...FORT MOUNTAIN STATE
PARK...CHATSWORTH AND THE NORTH GEORGIA SPEEDWAY. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING. SOME CREEKS AND STREAMS IMPACTED
INCLUDE HOLLY CREEK...CHICKEN CREEK...BULLPEN BRANCH...MILL CREEK
AND EVENTUALLY THE CONASAUGA RIVER.

&&

LAT...LON 3479 8465 3471 8465 3462 8472 3462 8491
      3467 8494 3468 8493 3466 8490 3468 8488
      3470 8492 3471 8486 3473 8487 3474 8485
      3476 8487 3478 8485
TIME...MOT...LOC 2319Z 026DEG 2KT 3470 8478
Special weather statement, Jul 18, 7:31 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT WED JUL 18 2012

GAZ020-021-031-032-190015-
731 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES UNTIL 815 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RED TOP MOUNTAIN AND GEORGE WASHINGTON
CARVER STATE PARKS...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE EMERSON...THE GEORGE
WASHINGTON CARVER STATE PARK...RED TOP MOUNTAIN STATE PARK...
ACWORTH...KENNESAW AND CROSS ROADS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3398 8461 3402 8484 3418 8475 3416 8462
TIME...MOT...LOC 2330Z 015DEG 7KT 3411 8470
Local storm report, Jul 18, 7:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND DMG     5 WNW SHADY DALE        33.43N 83.66W
07/18/2012                   JASPER             GA   911 CALL CENTER

            911 CENTER REPORTED 2 TREES DOWN ALONG POST ROAD.

&&

20
Local storm report, Jul 18, 8:26 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     CHATSWORTH              34.77N 84.77W
07/18/2012                   MURRAY             GA   911 CALL CENTER

            911 DISPATCHER REPORTED 12-16 TREES DOWN AROUND
            CHATSWORTH.

&&

20
Special weather statement, Jul 18, 8:55 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT WED JUL 18 2012

GAZ073-074-083-084-190145-
855 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
TWIGGS...WILKINSON AND BALDWIN COUNTIES UNTIL 945 PM EDT...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND HEBRON TO IVEY AND RIPLEY...MOVING
NORTH AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...WILKINSON AND BALDWIN COUNTIES THROUGH
945 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCINTYRE...TOOMSBORO...IRWINTON...RIPLEY...HEBRON...OCONEE...
FITZPATRICK...MYRICKS MILL...IVEY...GORDON...PANCRAS AND COOPERS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3267 8336 3276 8345 3286 8341 3299 8333
      3305 8310 3308 8305 3308 8301 3286 8293
TIME...MOT...LOC 0054Z 188DEG 6KT 3298 8305 3290 8326
          3274 8338
Special weather statement, Jul 18, 8:57 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT WED JUL 18 2012

GAZ078-079-089-190145-
857 PM EDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TALBOT...MUSCOGEE AND HARRIS COUNTIES UNTIL 945 PM EDT...

AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN HAMILTON AND CATAULA...MOVING SOUTHEAST
AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT...MUSCOGEE AND HARRIS COUNTIES THROUGH 945 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...
CATAULA...WAVERLY HALL...ELLERSLIE...MIDLAND...FLAT ROCK...UPATOI...
NORTH FORT BENNING AND BOX SPRINGS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3279 8480 3254 8456 3252 8457 3253 8465
      3252 8468 3252 8471 3242 8477 3242 8479
      3267 8498
TIME...MOT...LOC 0057Z 327DEG 16KT 3266 8482

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:55 PM EDTSpecial Weather StatementFFCWilkinson50 min
Jul 18, 10:26 PM EDTSpecial Weather StatementFFCFannin, Towns, Union49 min
Jul 18, 11:10 PM EDTSpecial Weather StatementFFCFannin, Towns, Union50 min
Jul 19, 5:13 PM EDTSpecial Weather StatementFFCPeach32 min
Jul 19, 5:56 PM EDTSpecial Weather StatementFFCBaldwin34 min
Jul 19, 6:10 PM EDTSpecial Weather StatementFFCJohnson35 min
Jul 19, 6:27 PM EDTSpecial Weather StatementFFCBaldwin33 min
Jul 19, 6:39 PM EDTSpecial Weather StatementFFCJefferson36 min
Jul 19, 7:22 PM EDTSpecial Weather StatementFFCGlascock, Warren23 min
Jul 19, 7:45 PM EDTSpecial Weather StatementFFCGlascock, Warren30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.